Alert archive / New York / Special Weather Statements in 2015
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at May 10, 2015, 3:10 PM EDT for Genesee County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2015, 3:10 PM EDT (19:10 UTC)
- Expired
- May 10, 2015, 3:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Buffalo, NY
County Genesee County, NY
The radar
The Buffalo radar (KBUF), 52 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS81 KBUF 101910 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EDT SUN MAY 10 2015 NYZ011>013-101945- LIVINGSTON-WYOMING-GENESEE- 310 PM EDT SUN MAY 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON... SOUTHEASTERN GENESEE AND NORTHEASTERN WYOMING COUNTIES... AT 309 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARSAW OR 11 MILES SOUTH OF BATAVIA...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LE ROY...WARSAW...ATTICA...PAVILION...YORK...COVINGTON...WYOMING... BETHANY CENTER...EAST BETHANY AND DALE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4287 7829 4302 7793 4282 7781 4274 7821 TIME...MOT...LOC 1909Z 248DEG 29KT 4283 7815 $$ REYNOLDS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 10, 1:54 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 10, 1:54 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 154 PM EDT SUN MAY 10 2015 .SYNOPSIS... HIGH PRESSURE PARKED OFF THE NEW ENGLAND COAST AND A COLD FRONT TO OUR WEST WILL KEEP A VERY WARM SOUTHERLY FLOW IN PLACE INTO MONDAY. HUMID AIR WILL RESULT IN A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS TODAY BUT THE MAJORITY OF THE DAY WILL STILL BE RAIN-FREE. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE MONDAY AND MONDAY NIGHT AS THE COLD FRONT APPROACHES THE AREA. THE FRONT WILL USHER IN DRAMATICALLY COOLER AIR BY MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... RADAR IMAGERY SHOWING DIURNAL CONVECTION BEGINNING TO INCREASE THIS AFTERNOON. ONE LINE OF STORMS DEVELOPING OVER LAKE ERIE AND CHAUTAUQUA COUNTY WILL SPREAD EAST ACROSS MUCH OF WESTERN NY DURING THE AFTERNOON. THIS APPEARS TO BE IN RESPONSE TO WEAK ASCENT FROM A LOW AMPLITUDE MID LEVEL SHORTWAVE. ADDITIONAL SHOWERS AND STORMS ARE DEVELOPING FROM THE INTERIOR SOUTHERN TIER INTO THE FINGER LAKES ALONG AN OLD OUTFLOW/DIFFERENTIAL HEATING BOUNDARY. EXPECT COVERAGE OF STORMS TO CONTINUE TO EXPAND AND MOVE EAST THROUGH LATE AFTERNOON. THIS EVENING THE INITIAL BATCH OF CONVECTION WILL MOVE EAST INTO CENTRAL NY AND EXIT MOST OF THE AREA. MEANWHILE A MORE NOTABLE SHORTWAVE OVER OHIO THIS AFTERNOON WILL APPROACH THE AREA...AND SHOULD SUPPORT ANOTHER AREA OF MORE ORGANIZED SHOWERS AND THUNDERSTORMS ACROSS WESTERN NY BY LATE EVENING. THIS AREA OF CONVECTION WILL MOVE NORTHEAST ACROSS LAKE ONTARIO AND TOWARDS THE SAINT LAWRENCE VALLEY OVERNIGHT. TEMPERATURES WILL ONCE AGAIN BE VERY WARM TODAY. 850 MB TEMPERATURES ARE FORECAST TO REMAIN AROUND +14C. DESPITE THE EXPECTED COVERAGE OF CONVECTION...MOST HIGH TEMPERATURES WILL BE IN THE LOWER TO MID 80S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... ON MONDAY THE FRONTAL ZONE WILL BE NORTH OF THE EASTERN GREAT LAKES AND SAINT LAWRENCE VALLEY WITH WESTERN AND CENTRAL NEW YORK WITHIN THE WARM SECTOR OF THE SURFACE LOW NEAR THE UPPER MISSISSIPPI RIVER VALLEY. 850MB TEMPERATURES WILL BE NEAR +15C WHICH WILL LEAD TO ANOTHER VERY WARM SUMMER-LIKE DAY WITH HIGHS IN THE LOWER TO MID 80S. LAKE BREEZES WILL BRING COOLER TEMPERATURES ALONG THE LAKE SHORES. GUIDANCE INDICATES THAT AREA WILL MAXIMIZE LOWER LEVEL THETA-E MONDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN TIER COUNTIES. MODEL SOUNDINGS INDICATE THAT WE SHOULD SEE RAPID DESTABILIZATION WITHIN THIS WARM SECTOR WITH SFC-BASED CAPES EXCEEDING 1500 J/KG INLAND OF THE LAKE BREEZES. WITH THIS LEVEL OF INSTABILITY AND THE EDGE OF THE THETA-E RIDGE AND LAKE-BREEZE BOUNDARIES SERVING AS FOCI FOR CONVECTIVE DEVELOPMENT...SHOWERS AND THUNDERSTORMS SHOULD BE FAIRLY WIDESPREAD ALONG AND INLAND OF THE LAKE BREEZE BOUNDARIES AND CONTINUE LIKELY POPS. REGARDING POTENTIAL SEVERE THREAT...WITH 0-6KM SHEAR ONLY RUNNING AROUND 20-25KTS IN FAIRLY UNIDIRECTIONAL FLOW...SEVERE THUNDERSTORMS ARE NOT EXPECTED...THOUGH A DEEP MOISTURE SUGGESTED BY THE LONG/THIN CAPE IN MODEL SOUNDINGS AND PRECIPITABLE WATER VALUES AROUND 1.5 INCHES SUGGEST THE POTENTIAL FOR LOCALIZED HEAVY RAIN...PARTICULARLY AS STORMS WILL BE RELATIVELY SLOW MOVING AS INDICATED BY SHORT MBE VECTORS. CONVECTION WILL PERSIST INTO MONDAY NIGHT AS THE UPPER TROUGH LIFTS OVER THE CENTRAL GREAT LAKES. AGAIN SKINNY CAPE PROFILES ARE FOUND IN THE FORECAST SOUNDINGS AS PRECIPITABLE WATER VALUES WILL BE RUNNING NEAR CLIMATOLOGICAL MAX LEVELS FOR MID MAY AVERAGING BETWEEN 1.75 AND 1.50 INCHES. BULK 0-6KM SHEAR INCREASING TO 40KTS ALONG WITH A STRENGTHENING LOW LEVEL JET AHEAD OF THE APPROACHING FRONT MAY PROMOTE SOME GUSTY WINDS WITH THE SHOWERS AND THUNDERSTORMS ALONG THE FRONT. OVERNIGHT LOW TEMPS WILL BE IN UPPER 50S TO LOW 60S. THE COLD FRONT ACCOMPANYING LOW PRESSURE PASSING NORTH OF THE REGION WILL MOVE EAST OF THE FORECAST AREA ON TUESDAY. 850MB TEMPS WILL QUICKLY SLIP INTO THE SINGLE DIGITS ABOVE 0C WITH STEEPENING LOW LEVEL LAPSE RATES. EXPECT EARLY HIGH TEMPERATURES IN THE LOWER 70S ACROSS WESTERN NY...WITH MID TO UPPER 70S OVER CENTRAL AND NORTHERN NY. THE ARRIVAL OF THE DRY ARCTIC SOURCED AIRMASS BEHIND THE FRONT WILL REMOVE THE HEAT AND HUMIDITY WE HAVE OBSERVED FOR THE PAST FEW DAYS ALONG WITH A LOWERING TREND IN POPS THOUGH THE DAY AS THE DRIER AIR ARRIVES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AN EXPANSIVE AREA OF HIGH PRESSURE WILL USHER IN A MUCH DRIER AND COOLER ARCTIC SOURCED AIRMASS AS IT SLOWLY SHIFTS ACROSS THE GREAT LAKES WEDNESDAY THROUGH FRIDAY. INITIALLY THE IS A LOW CHANCE OF SOME SHOWERS WEDNESDAY AS THE 500MB TROUGH SHIFTS OVER THE LOWER GREAT LAKES AND NORTHEAST STATES THEN THE MUCH DRIER AIR WILL SUPPORT RAIN-FREE AND PARTLY SUNNY WEATHER THURSDAY AND FRIDAY. THE COLDEST AIR OF THE WEEK WILL COME WEDNESDAY AND THURSDAY WITH 850MB TEMPS POSSIBLY DROPPING BELOW 0C. HIGHS WILL ONLY TOP OUT IN THE 50S WITH OVERNIGHT LOWS DROPPING INTO THE L40S/M30S. FROST HEADLINES MAY BE NEEDED IF ENOUGH CLEARING DEVELOPS WED/THURS NIGHT. THE SURFACE HIGH CENTERS ALONG THE EAST COAST FRIDAY AND SATURDAY WITH A SOUTHERLY FLOW WARMING TEMPERATURES BACK TOWARD NORMAL. ADVECTION OF EVEN WARMER AND MORE MOIST AIR NEXT WEEKEND MAY BRING BACK CHANCES FOR SHOWER AND THUNDERSTORM ACTIVITY WITH ANY SHORTWAVES THAT MAY MOVE THROUGH BUT CONFIDENCE IS TOO LOW AT THIS TIME TO INCLUDE SATURDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WIDELY SCATTERED CONVECTION DEVELOPING OVER LAKE ERIE AND ALSO FROM THE INTERIOR SOUTHERN TIER INTO THE FINGER LAKES WILL CONTINUE TO EXPAND IN COVERAGE THROUGH THE AFTERNOON AND SPREAD EASTWARD TOWARDS CENTRAL NY BY THIS EVENING. ANOTHER BATCH OF STORMS IS EXPECTED TO DEVELOP OVER OHIO THIS AFTERNOON IN ASSOCIATION WITH A MID LEVEL DISTURBANCE. THIS AREA OF CONVECTION WILL REACH WESTERN NY BY MID TO LATE EVENING...THEN MOVE NORTHEAST ACROSS LAKE ONTARIO TOWARDS THE SAINT LAWRENCE VALLEY OVERNIGHT. THE TWO BATCHES OF MORE ORGANIZED CONVECTION OUTLINED ABOVE WILL PRODUCE AREAS OF MVFR CIGS AND MVFR/IFR VSBY FOR BRIEF PERIODS OF TIME IN THE HEAVIER CELLS OF CONVECTION. OTHERWISE FOR THE REST OF THE TIME EXPECT MAINLY VFR CIGS/VSBY BETWEEN AREAS OF CONVECTION. THE ONE EXCEPTION WILL BE LATE TONIGHT AND MONDAY MORNING ACROSS THE SAINT LAWRENCE VALLEY...INCLUDING KART. A COLD FRONT OVER SOUTHERN ONTARIO WILL SAG SOUTHWARD...WITH AREAS OF LOW MVFR CIGS DEVELOPING BEHIND IT. ON MONDAY EXPECT A RELATIVE LULL IN CONVECTION DURING THE MORNING... ALTHOUGH A FEW PASSING LIGHT SHOWERS CANNOT BE RULED OUT. EXPECT MORE CONVECTION DURING THE AFTERNOON WITH THE BULK OF IT FORMING ALONG AND INLAND OF THE LAKE BREEZE BOUNDARIES. THESE STORMS WILL PRODUCE AREAS OF BRIEF MVFR/IFR SIMILAR TO TODAY...WITH MAINLY VFR BETWEEN THE MORE ORGANIZED AREAS OF CONVECTION. OUTLOOK... MONDAY NIGHT...VFR WITH BRIEF MVFR/IFR IN SCATTERED SHOWERS AND THUNDERSTORMS. TUESDAY AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF A SHOWER. THURSDAY AND FRIDAY...VFR. && .MARINE... WINDS WILL REMAIN RELATIVELY LIGHT TODAY AND INTO MONDAY ON BOTH LAKES AS A WARM AIRMASS AND RELATIVELY WEAK PRESSURE GRADIENT REMAINS IN PLACE. A COLD FRONT WILL CROSS THE AREA MONDAY NIGHT AND TUESDAY. BEHIND THIS FRONT MUCH COOLER AIR WILL SURGE INTO THE LOWER LAKES WITH A PERIOD OF SMALL CRAFT ADVISORY CONDITIONS POSSIBLE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...HITCHCOCK/TMA SHORT TERM...WCH LONG TERM...SMITH AVIATION...HITCHCOCK MARINE...TMA
Hazardous weather outlook, May 10, 5:02 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT SUN MAY 10 2015 NYZ001>008-010>014-019>021-085-110915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, May 10, 3:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 310 PM EDT SUN MAY 10 2015 NYZ011>013-101945- LIVINGSTON-WYOMING-GENESEE- 310 PM EDT SUN MAY 10 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVINGSTON... SOUTHEASTERN GENESEE AND NORTHEASTERN WYOMING COUNTIES... AT 309 PM EDT...A STRONG THUNDERSTORM WAS NEAR WARSAW OR 11 MILES SOUTH OF BATAVIA...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LE ROY...WARSAW...ATTICA...PAVILION...YORK...COVINGTON...WYOMING... BETHANY CENTER...EAST BETHANY AND DALE. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4287 7829 4302 7793 4282 7781 4274 7821 TIME...MOT...LOC 1909Z 248DEG 29KT 4283 7815 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:28 PM EDT | Special Weather Statement | BUF | Ontario | 47 min |
| May 10, 3:58 PM EDT | Flash Flood Warning | BUF | Livingston, Monroe | 3 hr |
| May 10, 4:14 PM EDT | Special Weather Statement | BUF | Wayne | 46 min |
| May 10, 4:45 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 30 min |
| May 10, 6:04 PM EDT | Special Weather Statement | BUF | Chautauqua | 41 min |
| May 10, 6:54 PM EDT | Areal Flood Warning | BUF | Livingston | 3 hr |
Nearby
Special Weather Statements in New York, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.